MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,6 FLUT,5.5MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,FLUSHCUT,6 FLUT,5.5MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,FLUSHCUT,6 FLUT,5.5MMX 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a rotator cuff repair case, there was metal shavings during use of the shaver.The shavings were not removed from the patient.
 
Additional Manufacturer Narrative
The complaint is confirmed for metal shavings.A damaged area was observed near the proximal end of the burr tip.The evaluation revealed metal scuffing on the id of the outer tube and on the collar of the inner tube of the device, typically caused by excessive bending forces applied to the device during use.

Brand Name
BUR,OVAL,FLUSHCUT,6 FLUT,5.5MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7946961
Report Number1220246-2018-00699
Device Sequence Number19417529
Product Code GFF
UDI-Device Identifier00888867044029
UDI-Public00888867044029
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberBUR,OVAL,FLUSHCUT,6 FLUT,5.5MMX 13CM
Device Catalogue NumberAR-8550FOS
Device Lot Number10196875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;